Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 148, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 15, 2013, 7:28 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2013, 7:28 PM CDT (00:28 UTC)
- Expired
- Oct 15, 2013, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 17 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS54 KEWX 160028 SVREWX TXC271-323-463-507-160115- /O.NEW.KEWX.SV.W.0148.131016T0028Z-131016T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 728 PM CDT TUE OCT 15 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KINNEY COUNTY... NORTHEASTERN MAVERICK COUNTY... SOUTHWESTERN UVALDE COUNTY... NORTHWESTERN ZAVALA COUNTY... * UNTIL 815 PM CDT. * AT 724 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ANACACHO...OR 9 MILES EAST OF SPOFFORD...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE DABNEY...CLINE AND BLEWETT. LAT...LON 2931 9993 2895 10003 2910 10041 2934 10034 TIME...MOT...LOC 0027Z 276DEG 20KT 2919 10025 $$
2 follow-up statements
541 WWUS54 KEWX 160051 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 751 PM CDT TUE OCT 15 2013 TXC271-323-463-507-160115- /O.CON.KEWX.SV.W.0148.000000T0000Z-131016T0115Z/ KINNEY TX-UVALDE TX-MAVERICK TX-ZAVALA TX- 751 PM CDT TUE OCT 15 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHWESTERN ZAVALA...NORTHERN MAVERICK...SOUTHWESTERN UVALDE AND SOUTHEASTERN KINNEY COUNTIES... AT 748 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DABNEY...OR 18 MILES EAST OF SPOFFORD...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE BLEWETT. LAT...LON 2909 10029 2932 10027 2931 9993 2895 10003 TIME...MOT...LOC 0052Z 276DEG 20KT 2917 10009 $$
701 WWUS54 KEWX 160059 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 PM CDT TUE OCT 15 2013 TXC271-323-463-507-160109- /O.CAN.KEWX.SV.W.0148.000000T0000Z-131016T0115Z/ KINNEY TX-UVALDE TX-MAVERICK TX-ZAVALA TX- 759 PM CDT TUE OCT 15 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ZAVALA...EXTREME NORTHERN MAVERICK...SOUTHWESTERN UVALDE AND SOUTHEASTERN KINNEY COUNTIES IS CANCELLED... THE STORM HAS WEAKENED AND IS NO LONGER PRODUCING SEVERE WINDS. LAT...LON 2909 10029 2932 10027 2931 9993 2895 10003 TIME...MOT...LOC 0059Z 276DEG 20KT 2916 10005 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 7:02 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 15, 7:02 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 702 PM CDT TUE OCT 15 2013 .UPDATE... ADJUSTED GRIDS TO FOCUS HIGHEST POPS OUT WEST FOR THE EARLY EVENING AND THEN SPREADING EASTWARD LATER THIS EVENING. && .PREV DISCUSSION... /ISSUED 630 PM CDT TUE OCT 15 2013/ AVIATION... SFC FRONT HAS ARRIVED IN THE HILL COUNTRY AND WILL REACH AREA TAF SITES BEFORE 02Z. SHRA WILL PREDOMINATE BEHIND THE FRONT...WITH OCCASIONAL TSRA DURING THE LATER TAF PERIODS. CIGS WILL LOWER TO MVFR WITH THE PASSAGE OF THE FRONT...THEN WORSENING TO IFR A FEW HOURS AFTERWARDS. CIGS AND VSBYS MAY DROP TO NEAR LIFR OVERNIGHT AND THROUGH THE EARLY MORNING HOURS...BUT HAVE LEFT EXPLICIT MENTION OUT OF THE 00Z TAFS DUE TO UNCERTAINTY. SUB-VFR CIGS AND WIDESPREAD -SHRA/SHRA IS EXPECTED TO CONTINUE THROUGH MUCH OF WEDNESDAY WITH A GRADUAL IMPROVEMENT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. PREV DISCUSSION... /ISSUED 308 PM CDT TUE OCT 15 2013/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... FLASH FLOOD WATCH WELL WARRANTED LATE THIS AFTERNOON THROUGH TONIGHT. NEW 12Z GFS MODEL OUTPUT SHOW COLD FRONT MOVING INTO THE REGION BY LATE AFTERNOON WITH DEVELOPING SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. AS THE EVENING PROGRESSES...THE NEW FOCUS WILL LIKELY BE ALONG THE 850 MILLIBAR FRONT DRAPED OVER OUR NORTHERN CWA BY MIDNIGHT. THIS NEW FOCUSING BOUNDARY COUPLED WITH A BROAD ENTRANCE REGION TO THE UPPER LEVEL JET TRAVERSING NORTHEAST OVER THE 850 FRONTAL ZONE WILL LIKELY PRODUCE ADDITIONAL HEAVY RAINS AND RESULTANT FLASH FLOODING AS SEVERAL UPPER LEVEL DISTURBANCES PUSH EAST. THIS SYNOPTIC PATTERN RESEMBLES A MADDOX FRONTAL EVENT..FLASH FLOOD MODEL...THAT RESEARCH HAS SHOWN PRODUCE HEAVY RAINS AND FLASH FLOODING. THE MAIN THREAT AREAS CONTINUE OVER THE WESTERN RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU EASTWARD THROUGH THE HILL COUNTRY TO THE NORTHEAST CORRIDOR LATE THIS EVENING THROUGH 12Z WEDNESDAY MORNING. TRAINING OF INDIVIDUAL CONVECTIVE CELLS ALONG AND BEHIND THE ELEVATED FRONTAL BOUNDARY ARE LIKELY TO PRODUCE SOME FLASH FLOODING. RAIN AMOUNTS AREA-WIDE WILL AVERAGE 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES POSSIBLE. LOWS TOMORROW MORNING WILL REFLECT FRONTAL PASSAGE AND THE RAIN-COOLED AIR-MASS WITH LOW TO MID 50S HILL COUNTRY TO THE LOW AND MID 60S OVER THE REMAINDER OF THE AREA. TOMORROW...THE COOL RIDGE WILL BUILD SOUTH BUT CONTINUED WEAK UPPER LEVEL DISTURBANCES AND SHALLOW GULF OVERRUNNING WILL PRODUCE LIGHT TO MODERATE SHOWERS. HIGHS TOMORROW AFTERNOON WILL RANGE FROM THE 50S HILLS TO THE LOW 70S EXTREME SOUTHERN TIER...SOME 20 DEGREES BELOW SEASONAL NORMS OVER MUCH OF THE AREA. LIGHT RAIN OR SHOWERS WILL GRADUALLY TAPER OFF FROM THE WEST AND NORTH TOMORROW NIGHT INTO THURSDAY. LONG TERM (THURSDAY THROUGH TUESDAY)... LOWS WILL COOL INTO THE 40S HILLS WHILE HIGHS THURSDAY WARM INTO THE 70S AREA-WIDE. LOW LEVEL SOUTHERLY FLOW AND LOW CLOUDS WILL RETURN FRIDAY IN ADVANCE OF THE NEXT SHORT WAVE TROUGH WITH MOIST GULF OVERRUNNING SHOWERS OVER ALL BUT FAR WESTERN PORTIONS. ANOTHER COLD FRONT WILL ARRIVE FRIDAY EVENING WITH AT LEAST A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. LIGHT RAIN OR SPRINKLES WILL CONTINUE INTO SATURDAY OVER ALL BUT FAR WESTERN PORTIONS AS GULF OVERRUN CONTINUES. DRY SURFACE RIDGING WILL BUILD IN SATURDAY NIGHT AND SUNDAY WITH PARTLY CLOUDY AND WARMER TEMPERATURES ON SUNDAY. THE DRIER RIDGE PATTERN WILL ANCHOR OVER MUCH OF THE REGION THROUGH MONDAY. GFS MODEL BRINGS ANOTHER UPPER TROUGH IN THE SUBTROPICAL JET WITH INCREASING GULF AND UPPER PACIFIC MOISTURE TOWARDS THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 59 54 74 56 / 80 60 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 58 62 50 73 55 / 80 60 30 10 20 NEW BRAUNFELS MUNI AIRPORT 59 63 50 74 57 / 70 60 30 20 30 BURNET MUNI AIRPORT 52 56 49 72 54 / 100 70 20 - 10 DEL RIO INTL AIRPORT 61 64 55 74 62 / 80 50 10 - 10 GEORGETOWN MUNI AIRPORT 54 57 48 73 55 / 90 70 20 10 10 HONDO MUNI AIRPORT 61 65 53 73 59 / 80 60 30 10 30 SAN MARCOS MUNI AIRPORT 58 62 50 74 56 / 80 60 30 10 20 LA GRANGE - FAYETTE REGIONAL 60 65 57 72 57 / 70 60 30 10 30 SAN ANTONIO INTL AIRPORT 60 64 53 73 59 / 70 60 30 20 30 STINSON MUNI AIRPORT 61 66 55 73 60 / 70 50 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...01 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 15, 2:52 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 252 PM CDT TUE OCT 15 2013 TXZ171>173-183>194-202>209-217>225-228-162000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 252 PM CDT TUE OCT 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT AND MOIST GULF AIR WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY LATE THIS AFTERNOON THROUGH THE EARLY MORNING HOURS WEDNESDAY. THE PRIMARY WEATHER THREAT IS FOR FLASH FLOODING. EXPECT WIDESPREAD 1-2 INCH RAINFALL AMOUNTS...WITH HIGHER AMOUNTS OF 3-5 INCHES IN SPOTS. A FLASH FLOOD WATCH IS IN EFFECT FROM 5 PM TUESDAY AFTERNOON THROUGH 7 AM WEDNESDAY MORNING. THE HEAVY RAIN POTENTIAL COULD IMPACT AREA SOILS AND STREAMS MUCH FASTER THAN USUAL DUE TO THE HEAVY RAINFALL THAT ALREADY OCCURRED OVER THE WEEKEND. THERE IS A SECONDARY THREAT FOR DAMAGING THUNDERSTORM WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE COLD FRONT MOVES ACROSS AREAS WEST OF A LINE FROM ROCKSPRINGS TO CATARINA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ADDITIONAL RAIN IS EXPECTED OVER THE WEEKEND...WHICH MAY KEEP SOME RIVERS RUNNING NEAR BANK-FULL...BUT NO OTHER SEVERE WEATHER IMPACTS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS SHOULD BE READY TO REPORT ANY SEVERE WEATHER...OR OBSERVED HEAVY RAIN AND FLOODING.
In the hours before
Special weather statement, Oct 15, 6:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 PM CDT TUE OCT 15 2013 TXZ202-160045- KINNEY- 642 PM CDT TUE OCT 15 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KINNEY COUNTY UNTIL 745 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF STANDART...OR 8 MILES WEST OF BRACKETTVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPOFFORD... BRACKETTVILLE... ANACACHO... ALAMO VILLAGE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2959 10034 2917 10015 2915 10057 2929 10068 TIME...MOT...LOC 2341Z 236DEG 27KT 2927 10054
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:03 PM CDT | Areal Flood Advisory | EWX | Maverick | 117 min |
| Oct 16, 2:36 PM CDT | River Flood Warning | EWX | Uvalde | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.